Alert archive / Tennessee / River Flood Advisories in 2020
River Flood Advisory 22, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Jan 12, 2020, 2:38 PM CST for Sumner County, Trousdale County, Wilson County, Tennessee. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2020, 2:38 PM CST (20:38 UTC)
- Expired
- Jan 13, 2020, 9:54 PM CST
- In force
- 31 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Sumner County, TN, Trousdale County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 25 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cumberland River at Hunters Point (HNTT1).
- Action stage
- 48 ft
- Minor stage
- 52 ft
- Moderate stage
- 56 ft
- Major stage
- 60 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03425400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Jan 12, 2:19 PM CST, 19 minutes earlier.
Area forecast discussion, Jan 12, 2:19 PM CST, 19 minutes before
Area Forecast Discussion National Weather Service Nashville TN 219 PM CST Sun Jan 12 2020 .DISCUSSION... Cloudiness hanging on this afternoon and it looks as though little clearing can be expected for tonight. Temperatures have held in the upper 40s to lower 50s, a little warmer across the Plateau. The boundary that pushed through yesterday is now a good deal to our south. However, the prevailing sfc high is rather weak and a rather deep southerly mid and upper level wind component remains. This is all setting the stage for a somewhat active showery type of pattern for this upcoming week. The aforementioned boundary will begin to work back to the north as a warm front on Monday. Moisture will then reach our area, from se to nw, on Monday nt and continue into Tuesday. In fact, a few tstms will be possible as temperatures become rather mild again. Rainfall amounts will not be overly impressive but though Tuesday night, up to 1/4 to 1/2 inch will be possible in our se, with lesser amounts nw. For the near term temps, we will start out above normal and it will get even milder by Tuesday. At that time, values will run a good 20 degrees or so above normal. In the ext fcst, the subtropical jet will remain active through the end of the week. Frontal boundaries will meander around and close to the mid state area as these feature remain parallel to the upper flow. The highest chances for rainfall will be Friday and Saturday as a warm front works northward on Friday with the main cold frontal boundary following on Saturday. There appears to be enough progressiveness with that cold front to prevent any flooding concerns. Otw, turning colder on Sunday but no frozen precip on that back edge will be included. For the ext temps, very mild through Saturday with 60s for highs. Turning colder and perhaps a little below seasonal levels by Sunday and Monday. && .AVIATION... 18Z TAF DISCUSSION. Cloud deck is slowly eroding away late this morning, and may allow for VFR cigs in the late afternoon and evening. Before that, MVFR cigs are likely. After a brief evening and early overnight at VFR, MVFR cigs look to return just before sunrise and continue through the morning. VFR cigs again possible Monday afternoon. Winds will be light around or below 5 knots and variable. && .PRELIMINARY POINT TEMPS/POPS... Nashville 42 59 53 65 52 / 10 10 60 60 50 Clarksville 36 57 49 65 48 / 10 10 30 30 30 Crossville 44 60 55 64 53 / 10 30 70 80 60 Columbia 41 61 54 67 55 / 10 20 60 60 50 Lawrenceburg 42 63 56 68 56 / 10 20 70 70 60 Waverly 38 58 50 64 51 / 10 10 50 60 40 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........Barnwell
Hazardous weather outlook, Jan 12, 5:17 AM CST, 9 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 517 AM CST Sun Jan 12 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-131100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 517 AM CST Sun Jan 12 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A few area rivers and creeks will remain elevated. .DAYS TWO THROUGH SEVEN...Monday through Saturday A few area rivers and creeks will remain elevated through mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. JB Wright
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 6:09 PM CST | Severe Thunderstorm Warning | OHX | Macon, Smith, Sumner, Trousdale, Wilson | 36 min |
| Jan 11, 6:12 PM CST | Special Weather Statement | OHX | Wilson | 48 min |
| Jan 11, 6:20 PM CST | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Smith, Wilson | 40 min |
| Jan 11, 6:26 PM CST | Severe Thunderstorm Warning | OHX | Macon | 34 min |
| Jan 11, 6:42 PM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith, Trousdale | 48 min |
| Jan 11, 6:55 PM CST | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Overton, Putnam, Smith | 35 min |
| Jan 11, 7:29 PM CST | Special Weather Statement | OHX | Clay, Overton, Putnam | 46 min |
| Jan 11, 7:50 PM CST | Special Weather Statement | OHX | Cumberland, Fentress, Pickett | 40 min |
| Jan 11, 7:53 PM CST | River Flood Advisory | OHX | Perry | 51 hr |
| Jan 12, 1:35 AM CST | River Flood Warning | OHX | Lawrence | 5 hr |
| Jan 12, 4:35 AM CST | River Flood Advisory | OHX | Hickman | 46 hr |
| Jan 12, 6:17 AM CST | River Flood Advisory | OHX | Lawrence | 4 hr |
| Jan 12, 2:32 PM CST | River Flood Advisory | OHX | Davidson | 8 days |
| Jan 12, 3:31 PM CST | River Flood Advisory | OHX | Humphreys | 45 hr |
Nearby
River Flood Advisories in Tennessee, 2020Every river flood advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.